Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


After Hip Replacement surgery and feeling ill.
Apr 13, 2010

Question to The Body of evening of Saturday, April 10, 2010, 9:52pm.

I had hip replacement surgery on March 3 2010. I am HIV positive and have had an AIDS diagnosis since October of 1994. I have been infected since approximately 1982. It is now 5 1/2 weeks after surgery and I still feel like I am coming down with something everyday. I also feel light headed, dizzy some times, I have lost weight about 16-18 lbs, I feel nauseas, a little more diarrhea than normal and just generally feel bad. Some days are good some bad. The doctors are not finding anything in blood tests, CAT scan of my sinuses and now I am going to the G.I. doctor. Here in Springfield Illinois there does not seem to be much experience with people with HIV. Any thoughts and or suggestions on what to pursue or consider.

After 2 1/2 years on Fuzeon, Prezista and Isentress my numbers are improving for the first time since 1994. CD4-590 and viral load is undetectable. I thought this would of been a good time to get the Hip replacement done.

Thank You, Bill Stibich

Response from Dr. Henry

Hip replacement surgery is a big deal for any patient with lots of stress on the body and demands for recovery/rehabilitation. Often staying in a hospital or getting antibiotics can results in acquiring a gut infection (ie with C difficule) that can through off the GI system. Nutritional support, vitamine D and hormone suport if deficient (such as testosterone, thyroid, or cortisol), physicial rehabiliation, treatment for stress/depression, and addressing any other conditions (diabetes, cardiac) can all be important for recovery besides maintaining good control of HIV infection. KH



Previous
Atripla and Drug Screening
Next
Atripla causing skin sensitivity to sunlight?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement